New Mexico, 2006Flash Flood in New Mexico, August 25, 2006
August 25, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 25, 1:51 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 25, 1:51 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MDT FRI AUG 25 2006
.SYNOPSIS...
A DEEP LAYER OF MOISTURE IS MOVING BACK OVER THE REGION TODAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SATURDAY.
LOCALLY HEAVY RAINFALL WITH SOME FLOODING IS POSSIBLE. RAIN
CHANCES WILL DIMINISH ON SUNDAY...BUT WILL RETURN MONDAY AS A
FRONT MOVES INTO THE AREA. THE TROPICAL MOISTURE PLUME WILL REMAIN
OVER THE REGION FOR THE REMAINDER OF NEXT WEEK WITH HEAVY RAIN
AND FURTHER FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS
POSSIBLE.
&&
.DISCUSSION...
WEAKENING HIGH PRESSURE ALOFT AND A LARGE LOW IN THE PACIFIC
NORTHWEST ARE CAUSING A SHIFT IN THE MOISTURE PLUME. SATELLITE
WATER VAPOR IMAGERY INDICATES THE PLUME HAS SHIFTED BACK OVER THE
STATE TODAY. WITH INCREASED MOISTURE PRESENT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR TONIGHT THROUGH SATURDAY NIGHT.
SATELLITE IMAGERY ALSO INDICATES A WEAK DISTURBANCE JUST WEST OF
EL PASO THAT WILL PROVIDE ADDITIONAL LIFT TO ENHANCE SHOWERS AND
THUNDERSTORMS IN THE AREA TONIGHT. SOME OF RAIN MAY BE LOCALLY
HEAVY AND COULD CAUSE FURTHER FLOODING OF PREVIOUSLY RAIN SOAKED
AREAS. CONTINUED WEST FLOW AROUND THE LARGE TROUGH OVER THE
ROCKIES MAY FURTHER SHIFT THE MOISTURE PLUME TO THE EAST...GIVING
THE AREA A BRIEF BREAK FROM RAIN ON SUNDAY.
THE RAINS WILL RETURN ON MONDAY FOR AT LEAST THE EASTERN HALF OF
THE FORECAST AREA...AS THE SOUTHERLY MOIST FLOW STRENGTHENS AND A
COLD FRONT PUSHES DOWN FROM THE NORTH...SETTING UP AN OVER RUNNING
PATTERN. THERE IS A POTENTIAL FOR VERY HEAVY RAINFALL AND
ADDITIONAL FLOODING LATE MONDAY THROUGH WEDNESDAY WITH THIS
PATTERN. MODELS CONTINUE TO KEEP THE DEEP MOISTURE PLUME OVER THE
STATE THROUGH FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN POSSIBLE.
TEMPERATURES WILL LOWER SOMEWHAT OVER THE NEXT FEW DAYS DUE TO
ADDITIONAL CLOUDS AND RAIN. DAY TIME HIGH TEMPERATURES WILL BE
SEVERAL TO A FEW DEGREES BELOW NORMAL FOR MUCH OF NEXT WEEK.
&&
.AVIATION...VALID 26/00Z-27/00Z
MOISTURE WILL BE INCREASING OVER THE ENTIRE AREA TONIGHT AND
SATURDAY. GENERALLY VFR CONDITIONS BUT INCREASING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS STARTING TONIGHT INTO SATURDAY
WITH LOCAL MVFR TO IFR AREAS OF HEAVY RAIN. AFTER 03Z LOCAL AREAS
SCT020 BKN-OVC035 OVC060 ABOVE GROUND. VSBY 1-3 MI +TSRA BR. MTNS
FQTLY OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 93 69 92 68 / 40 40 40 30 40
SIERRA BLANCA TX 67 87 58 89 63 / 40 40 40 30 40
LAS CRUCES 69 91 67 92 65 / 40 40 40 30 40
ALAMOGORDO 69 92 66 92 63 / 40 40 40 30 40
CLOUDCROFT 50 68 47 67 48 / 40 40 40 30 40
TRUTH OR CONSEQUENCES 67 90 65 91 62 / 30 40 40 30 30
SILVER CITY 61 81 58 85 57 / 40 30 30 30 30
DEMING 66 91 63 92 63 / 40 40 40 30 30
LORDSBURG 65 91 63 92 63 / 40 30 30 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
04
Hazardous weather outlook, Aug 25, 11:05 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1205 PM MDT FRI AUG 25 2006
NMZ022>025-030>032-TXZ055-056-261815-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1205 PM MDT FRI AUG 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WITH MOISTURE RETURNING TO THE REGION...SCATTERED SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL OCCUR THIS AFTERNOON
AND TONIGHT. SOME MINOR FLOODING IS POSSIBLE ALONG DRAINAGES AND
ARROYOS AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE MOIST PATTERN WILL CONTINUE THROUGH THURSDAY. THERE WILL
SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY WITH HEAVY RAINFALL
AND FURTHER FLOODING POSSIBLE. RAIN FALL AMOUNTS OF 1 TO 2 INCHES
AREA WIDE WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES
POSSIBLE. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY ALSO OCCUR WITH
THESE STORMS. EMERGENCY PERSONNEL SHOULD BE PREPARED TO MOBILIZE
QUICKLY DURING THIS PERIOD DUE TO THE FLOOD RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
In the hours before
Special weather statement, Aug 25, 2:30 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
330 PM MDT FRI AUG 25 2006
NMZ024-025-032-TXZ055-056-260615-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
330 PM MDT FRI AUG 25 2006
...POTENTIAL FOR HEAVY RAIN TONIGHT THROUGH EARLY MORNING...
A DEEP MOIST LAYER HAS MOVED BACK OVER THE REGION THIS AFTERNOON
AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. ALSO...A
SMALL LOW PRESSURE TROUGH EMBEDDED WITHIN THE MOIST FLOW IS MOVING
TOWARD THE AREA FROM THE WEST. WITH MOIST AND UNSTABLE CONDITIONS
PRESENT...THE TROUGH WILL PROVIDE ADDITIONAL LIFT THAT COULD
GENERATE HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS LATE TONIGHT
AND EARLY TOMORROW MORNING FOR SOUTH CENTRAL NEW MEXICO AND FAR
WEST TEXAS. THERE IS A POTENTIAL OF UP TO 2 INCHES OF RAIN TONIGHT
FROM THIS SYSTEM.
SHOULD THE HEAVY RAIN OCCUR...EXCESSIVE RUNOFF IS LIKELY WHICH MAY
CAUSE FLOODING ALONG DRAINAGES...ARROYOS AND DITCHES. LOW LYING
AREAS AND ROADS...ESPECIALLY WITHIN URBAN AREAS...CAN EXPECT
PONDING OF WATER THAT WILL MAKE DRIVING CONDITIONS HAZARDOUS.
FLOODING POTENTIAL IS GREATER FOR AREAS PREVIOUSLY AFFECTED BY
HEAVY RAINS.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED STREETS OR ROADS. IF WATER
RISES IN YOUR AREA...MOVE TO HIGHER GROUND.
LUNDEEN
Flash Flood, Sierra
- When
- August 25, 3:10 PM MST to 5:30 PM MST
- Where
- Sierra County, West Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
An intense thunderstorm dropped very heavy rain which caused Percha Creek to spill over a bridge in Hillsboro. Other bridges in the area (Highway 152) were covered with water and debris. Flood waters eventually led to the closure of Highway 187 just south of Caballo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Kansas, August 25, 2006$2.0 million · 1 event
- Tornado and Hail in Kansas, August 25, 2006$453,000 · F0 · 26 events
- Flash Flood and Hail in Kansas, August 25 to 26, 2006$100,000 · 1.75 in hail · 50 events
- Hail and Damaging Winds in Oklahoma, August 25, 2006$491,000 · 69 kt wind · 16 events
- Flash Flood and Flood in Illinois, August 25 to 26, 2006$402,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, August 25, 2006$81,000 · 1.25 in hail · 14 events
- Lightning Strike in Pennsylvania, August 25, 2006$100,000 · 1 event
- Damaging Wind in Arkansas, August 25, 2006$80,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Kansas, August 25, 20062.75 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, August 25, 2006$25,000 · 61 kt wind · 6 events
- Hail and Damaging Wind in Kansas, August 25, 2006$25,000 · 1 in hail · 2 events
- Lightning Strike in Florida, August 25, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530699.